Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 176, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 1, 2005, 4:07 PM EDT for Hamblen County, Jefferson County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2005, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 1, 2005, 5:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Hamblen County, TN, Jefferson County, TN
The radar
The Knoxville radar (KMRX), 6 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:58 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 1, 3:58 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 358 PM EDT FRI JUL 1 2005 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...WITH MOSTLY SUNNY SKIES AND HIGH DPS...ATMOSPHERE BECAME VERY UNSTABLE PRIOR TO THE ARRIVAL OF SOLID CONVECTIVE LINE OF TSTMS. OUTFLOW BOUNDARY FROM PREVIOUS CONVECTION LINED UP WELL WITH NW WIND SHIFT TO HELP FOCUS UPDRAFTS. AN UPPER TROUGH TO THE NORTH OF THE AREA WILL CONTINUE TO MOVE EAST AND AID IN PUSHING WIND SHIFT FRONTAL BOUNDARY EASTWARD INTO THE APPALACHIANS OVERNIGHT. PCPN WILL BE CONFINED TO THE EASTERN AREAS AS THE BOUNDARY CONTINUES EAST COUPLED WITH THE LOSE OF HEATING THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH OVERNIGHT AND SATURDAY. THE NAM AND THE GFS ADVECT AN APPARENT PHANTOM CONVECTIVE COMPLEX INTO THE AREA FROM THE WSW TNGT AND THIS FEATURE WILL BE DOWNPLAYED. WINDS SHOULD DECOUPLE TONIGHT SO PATCHY FOG A GOOD BET FOR SAT MORNING. MOS POP #S AND ESPECIALLY NAM QPF REMAIN HIGH FOR SAT. LOW LEVEL FLOW NOT FAVORABLE FOR SHWR DEVELOPMENT AND A GOOD CAP SHOULD DEVELOP NEAR 700 MB SO WENT BELOW GUIDANCE. SAT MAX TEMPS NEAR WARM GUIDANCE. HIGH PRESSURE WILL PERSIST OVER THE HOLIDAY WEEKEND WITH SOME MOISTURE CONVERGENCE AND UPSLOPE FLOW FROM THE SOUTHEAST ALONG THE NC STATE LINE SO A LOW PCPN CHC CONTINUES THERE. .LONG TERM...(MONDAY THROUGH FRIDAY)...INCREASED POPS TO LOW CHC FOR THE 4TH FOR MAINLY DIURNAL ACTIVITY. SUMMER-LIKE PATTERN CONTINUES WITH WEAK FRONT DROPPING INTO THE AREA LATE ON WED. BASICALLY TEMPS AND POPS NEAR NORMAL WITH MAINLY AFTN/EVE ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 90 69 90 / 20 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 88 66 88 / 30 10 10 10 OAK RIDGE, TN 67 88 66 88 / 30 10 10 10 TRI CITIES AIRPORT, TN 65 86 62 86 / 30 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON
Hazardous weather outlook, Jul 1, 4:00 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EDT FRI JUL 1 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-020830- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 400 AM EDT (300 AM CDT) FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING...AND INCREASE IN COVERAGE DURING THE AFTERNOON INTO THE EVENING HOURS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL PASS SOUTHEAST OF THE REGION BY SATURDAY MORNING ...RESULTING IN DRY WEATHER FOR BOTH SATURDAY AND SUNDAY. A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...RETURNS TO THE FORECAST ON THE FOURTH OF JULY. THE REMAINDER OF THE PERIOD WILL BE A TYPICAL SUMMERTIME PATTERN ...WITH MAINLY A CHANCE OF SHOWERS AND STORMS IN THE AFTERNOON AND EVENING EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN A FEW AREAS THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
In the hours before
Special weather statement, Jul 1, 1:00 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 100 PM EDT FRI JUL 1 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-012200- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 100 PM EDT...(1200 PM CDT) FRI JUL 1 2005 ...GUSTY WINDS AND LOCALLY HEAVY RAINFALL EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON... A LINE OF THUNDERSTORMS...DEVELOPING ACROSS NORTHERN ALABAMA AND MIDDLE TENNESSEE...WILL MOVE EAST AROUND 20 MPH ACROSS THE AREA THIS AFTERNOON. WIND GUSTS NEAR 40 MPH WILL BE COMMON WITH THESE STORMS. HEAVY DOWNPOURS OF RAIN WILL ALSO ACCOMPANY THESE STORMS. HOURLY RAINFALL RATES WILL BE NEAR THREE QUARTERS OF AN INCH...WITH HIGHER RATES WITH THE STRONGEST STORMS. THIS LOCALLY HEAVY RAINFALL MAY RESULT IN SOME MINOR FLOODING OF SMALL STREAMS AND STREETS. FREQUENT LIGHTNING STRIKES SHOULD BE EXPECTED. SMALL HAIL IS ALSO POSSIBLE. THESE STORMS WILL BE MOVING THROUGH THE AREA DURING THE HOURS OF MAXIMUM DAYTIME HEATING. THERE IS A CHANCE FOR SOME OF THESE STORMS WILL REACH SEVERE LIMITS AND PRODUCE WIND GUSTS AROUND 60 MPH AND HAIL THE SIZE OF PENNIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS WEATHER SITUATION. SON
Local storm report, Jul 1, 1:18 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
118 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 E PIGEON FORGE 35.79N 83.54W
06/30/2005 SEVIER TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWNED ALL OVER UPPER
MIDDLE CREEK FROM DOLLYWOOD AMUSEMENT PARK TO CATONS
CHAPEL. REPORTED BY SEVIER COUNTY ELECTRIC.
0535 PM TSTM WND DMG GATLINBURG 35.72N 83.49W
06/30/2005 SEVIER TN UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWNED IN AND AROUND
GATLINBURG. REPORTED BY SEVIER COUNY ELECTRIC.
&&
FERRELLLocal storm report, Jul 1, 1:50 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
150 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG 3 SSW PIKEVILLE 35.57N 85.22W
07/01/2005 BLEDSOE TN LAW ENFORCEMENT
1 TREE DOWN ACROSS MCRENOLDS ROAD. REPORTED BY DISPATCH.
0115 PM TSTM WND DMG DUNLAP 35.37N 85.39W
07/01/2005 SEQUATCHIE TN LAW ENFORCEMENT
FROM 115 PM THROUGH 125 PM EDT...NUMEROUS TREES DOWN
COUNTYWIDE. REPORTED BY DISPATCH.
&&
FERRELLLocal storm report, Jul 1, 3:16 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG 13 SW PIKEVILLE 35.47N 85.36W
07/01/2005 BLEDSOE TN LAW ENFORCEMENT
2 TREES DOWN ACROSS MCWILLIAMS ROAD...ONE NORTH AND ONE
SOUTH OF INTERSECTION WITH HIGHWAY 127. REPORTED BY
DISPATCH.
&&
FERRELLLocal storm report, Jul 1, 3:21 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG JASPER 35.06N 85.63W
07/01/2005 MARION TN LAW ENFORCEMENT
FROM 115 PM TO 130 PM EDT...SEVERAL TREES DOWN
COUNTYWIDE. REPORTED BY DISPATCH.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:08 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 57 min |
| Jul 1, 1:31 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane, Scott | 44 min |
| Jul 1, 1:38 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Meigs, Rhea | 52 min |
| Jul 1, 2:16 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane, Scott | 47 min |
| Jul 1, 2:19 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn | 59 min |
| Jul 1, 2:24 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne | 66 min |
| Jul 1, 2:30 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Meigs | 37 min |
| Jul 1, 2:46 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Union | 60 min |
| Jul 1, 2:59 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 65 min |
| Jul 1, 3:02 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Loudon | 58 min |
| Jul 1, 3:19 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 56 min |
| Jul 1, 3:27 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 23 min |
| Jul 1, 3:36 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 54 min |
| Jul 1, 3:45 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 60 min |
| Jul 1, 5:47 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 43 min |
| Jul 1, 6:15 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 26 min |
| Jul 1, 4:24 PM EDT | Severe Thunderstorm Warning | MRX | Wise, City of Norton | 66 min |
| Jul 1, 5:06 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Scott | 54 min |
| Jul 1, 3:51 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 54 min |
| Jul 1, 4:27 PM EDT | Severe Thunderstorm Warning | MRX | Clay | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.